Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 6, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 23, 2010, 9:36 PM CDT for DeSoto County, Tate County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2010, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 23, 2010, 10:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties DeSoto County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 23, 6:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
751 WFUS54 KMEG 240236 TORMEG MSC033-137-240300- /O.NEW.KMEG.TO.W.0006.100424T0236Z-100424T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 936 PM CDT FRI APR 23 2010 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI... TATE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 1000 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR STRAYHORN...OR 6 MILES WEST OF SENATOBIA...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO AND SENATOBIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... .TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 3493 8987 3461 8971 3456 9016 3463 9023 TIME...MOT...LOC 0237Z 227DEG 28KT 3463 9006 $$
2 follow-up statements
528
WWUS54 KMEG 240247
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT FRI APR 23 2010
MSC033-137-240300-
/O.CON.KMEG.TO.W.0006.000000T0000Z-100424T0300Z/
DESOTO MS-TATE MS-
947 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TATE AND SOUTH CENTRAL DESOTO COUNTIES...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR COLDWATER MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATOBIA...
LOVE...BRIGHT...ALPHABA...COCKRUM...LURLINE...NEW TOWN...THYATIRA...
AIKEN...POAGVILLE...BETT AND BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3462 8972 3460 9005 3469 9008 3492 8988
3493 8987
TIME...MOT...LOC 0245Z 240DEG 25KT 3467 9000
$$659
WWUS54 KMEG 240252
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT FRI APR 23 2010
MSC033-137-240303-
/O.EXP.KMEG.TO.W.0006.000000T0000Z-100424T0300Z/
DESOTO MS-TATE MS-
952 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR CENTRAL TATE AND SOUTH CENTRAL DESOTO
COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 953 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3462 8972 3460 9005 3469 9008 3492 8988
3493 8987
TIME...MOT...LOC 0253Z 240DEG 25KT 3470 8994
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 23, 9:01 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 23, 9:01 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT FRI APR 23 2010
.UPDATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE MIDSOUTH
THIS EVENING. NOTHING SEVERE AT THE MOMENT. WATCHING BROKEN LINE
APPROACHING FROM THE WEST THAT CURRENTLY HAS SEVERAL WARNINGS
ASSOCIATED WITH IT. CURRENT FORECAST HAS A GOOD HANDLE...NO
UPDATES ARE EXPECTED.
KRM
&&
.PREV DISCUSSION... /ISSUED 304 PM CDT FRI APR 23 2010/
CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.
MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.
COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.
ARS
&&
.AVIATION...
00Z TAF CYCLE
NUMEROUS SHRAS AND TSRAS WILL IMPACT THE MID SOUTH THROUGH
24/03Z-24/04Z. EXPECT VFR CONDS TO PREVAIL WITH MVFR/IFR CONDS INVOF
SHRAS AND TSRAS. WINDS WILL GENERALLY BE SOUTHERLY AT 10-20 KTS.
AFTER THE FIRST IMPULSE PASSES THROUGH EXPECT ACTIVITY TO DIMINISH
WITH MVFR CIGS PREVAILING OVERNIGHT ALONG WITH SOUTHERLY WINDS
10-12KTS. AFTER 24/09-24/12Z THE NEXT ROUND OF SHRAS AND TSRAS
WILL DEVELOP AND CONTINUE THROUGH 24/18-24/20Z WITH IFR CONDS
BECOMING LIKELY. CONDS WILL IMPROVE AFTER 24/18Z-24/20Z AND BECOME
VFR AT ALL SITES AFT 24/21-24/23Z. WINDS WILL INCREASE IN THE
AFTERNOON WITH GUSTS UP TO 30 KTS FROM THE SSW.
SJM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 77 58 74 / 70 100 20 20
MKL 66 75 56 73 / 70 100 40 20
JBR 65 74 55 72 / 70 100 20 20
TUP 67 78 58 76 / 70 100 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 7 AM CDT SATURDAY THROUGH SATURDAY
EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 23, 8:07 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 807 AM CDT FRI APR 23 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241515- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 807 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN PORTIONS OF THE MID SOUTH. THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS ALL OF EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON MISSISSIPPI. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY. THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS. A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MID SOUTH. CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE MID SOUTH. SKYWARN ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE MID SOUTH ON SATURDAY. JLH
In the hours before
Special weather statement, Apr 23, 8:20 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 820 PM CDT FRI APR 23 2010 MSZ012-013-021-240145- LAFAYETTE MS-PANOLA MS-YALOBUSHA MS- 820 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 845 PM CDT FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 8 MILES NORTHEAST OF SCOBEY AT 821 PM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...OXFORD AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE AND SARDIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:46 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 846 PM CDT FRI APR 23 2010 ARZ008-009-017-018-240215- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 846 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 915 PM CDT FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... WESTERN GREENE COUNTY IN EASTERN ARKANSAS... NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES SOUTH OF POCAHONTAS AT 846 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CORNING...CROWLEYS RIDGE STATE PARK AND POCAHONTAS... SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:53 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 853 PM CDT FRI APR 23 2010 MSZ023-024-240300- MONROE MS-CHICKASAW MS- 853 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1000 PM CDT FOR... EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES SOUTH OF OKOLONA AT 853 PM CDT...MOVING EAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 8:54 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 854 PM CDT FRI APR 23 2010 MSZ012-020-021-240230- PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS- 854 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 930 PM CDT FOR... SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES SOUTHWEST OF PAYNES AT 854 PM CDT...MOVING NORTHEAST AT 50 MPH. PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE AND GRASSY LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 9:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 917 PM CDT FRI APR 23 2010 ARZ009-018-026-MOZ113-240245- CRAIGHEAD AR-CLAY AR-GREENE AR-DUNKLIN MO- 917 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 PM CDT FOR... SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3 MILES NORTH OF BROOKLAND AT 917 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR BROOKLAND...MARMADUKE...PARAGOULD...RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, Apr 23, 9:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 3 N JONESBORO 35.87N 90.69W
04/23/2010 M0.50 INCH CRAIGHEAD AR TRAINED SPOTTER
SMALL HAIL NEAR INTERSECTION OF HIGHWAYS 358 AND 351 ON
CRAIGHEAD GREENE COUNTY LINE
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 33 min |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 9:25 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 35 min |
| Apr 23, 11:12 PM CDT | Tornado Warning | MEG | Marshall | 48 min |
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 49 min |
| Apr 24, 6:24 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 51 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 46 min |
| Apr 24, 7:16 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 36 min |
| Apr 24, 7:30 AM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 45 min |
| Apr 24, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 47 min |
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 41 min |
| Apr 24, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 24, 8:05 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 55 min |
| Apr 24, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 50 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 45 min |
| Apr 24, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 42 min |
| Apr 24, 8:23 AM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 15 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 17 min |
| Apr 24, 8:33 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more | 94 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 47 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tunica | 47 min |
| Apr 24, 9:20 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Tippah and 1 more | 2 hr |
| Apr 24, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 23 min |
| Apr 24, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 61 min |
| Apr 24, 9:54 AM CDT | Tornado Warning | MEG | Benton, Tippah, Union | 51 min |
| Apr 24, 10:19 AM CDT | Tornado Warning | MEG | Alcorn, Tippah | 41 min |
| Apr 24, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 61 min |
| Apr 24, 10:46 AM CDT | Flash Flood Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 108 min |
| Apr 24, 10:51 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 39 min |
| Apr 24, 10:58 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Pontotoc, Tippah, Union | 47 min |
| Apr 24, 11:08 AM CDT | Tornado Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 52 min |
| Apr 24, 11:11 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 49 min |
| Apr 24, 11:32 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 58 min |
| Apr 24, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tate, Tunica | 38 min |
| Apr 24, 12:35 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 34 min |
| Apr 24, 12:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 52 min |
| Apr 24, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 48 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 40 min |
| Apr 24, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 25 min |
| Apr 24, 12:56 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 49 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 62 min |
| Apr 24, 2:19 PM CDT | Tornado Warning | MEG | Monroe | 41 min |
| Apr 24, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 14 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.